Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 9, 2006, 9:17 PM MST for 4 counties in Wyoming. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2006, 9:17 PM MST (04:17 UTC)
- Expired
- Jan 10, 2006, 8:00 PM MST
- In force
- 23 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.3 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2394 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 100417 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 917 PM MST MON JAN 9 2006 ...STRONG WINDS POSSIBLE ACROSS PORTIONS OF CENTRAL WYOMING AND CODY FOOTHILLS TONIGHT AND TUESDAY... .STRONG WESTERLY FLOW WILL INCREASE OVER WYOMING TONIGHT AND TUESDAY. THIS WILL BRING THE POTENTIAL FOR STRONG WINDS TO THE GREEN MOUNTAINS...NATRONA COUNTY AND THE CODY FOOTHILLS. WYZ003-101000- /O.UPG.KRIW.HW.A.0001.060110T0700Z-060111T0100Z/ /O.NEW.KRIW.HW.W.0002.060110T0417Z-060110T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 917 PM MST MON JAN 9 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 12 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WEST TO SOUTHWEST WIND OF 35 TO 50 MPH WITH GUSTS OF 60 TO 80 MPH WILL BE LIKELY OVERNIGHT INTO TUESDAY MORNING. WIND SPEEDS WEST OF CLARK WERE REPORTED AT 40 MPH WITH GUSTS TO NEAR 60 MPH THIS EVENING. THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH AND DOWN WIND OF THE NARROWER CANYONS INCLUDING THE VICINITY OF CLARK NORTH OF CODY. THERE IS THE POTENTIAL FOR VERY STRONG CROSS WINDS...ESPECIALLY ALONG HIGHWAY 120 AND HIGHWAY 294. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD STAY ALERT FOR STRONG WINDS TONIGHT AND TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ019-101000- /O.UPG.KRIW.HW.A.0001.060110T0700Z-060111T0300Z/ /O.NEW.KRIW.HW.W.0002.060110T0417Z-060111T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 917 PM MST MON JAN 9 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A SOUTHWEST WIND OF 35 TO 50 MPH WILL OCCUR TONIGHT THROUGH TUESDAY. WIND GUSTS OF 60 TO 70 MPH WILL BE COMMON IN OPEN AREAS AND THROUGH MOUNTAIN GAPS. BLOWING AND DRIFTING SNOW WILL OCCUR ALONG HIGHWAY 789 FROM SWEETWATER STATION TO NEAR MUDDY GAP...AS WELL AS OVER BEAVER RIM ON HIGHWAY 135. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. $$ WYZ020-101000- /O.EXT.KRIW.HW.A.0001.060110T1200Z-060111T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 917 PM MST MON JAN 9 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM 5 AM MST TUESDAY THROUGH TUESDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 5 AM MST TUESDAY THROUGH TUESDAY EVENING. IT WILL BE WINDY ACROSS NATRONA COUNTY TONIGHT WITH A SOUTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. THESE SOUTHWEST WINDS WILL INCREASE LATE TONIGHT ACROSS NATRONA COUNTY. THERE IS THE POTENTIAL FOR SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH TOWARD 5 AM TUESDAY MORNING. CONSIDERABLE DRIFTING SNOW WILL CONTINUE IN PARTS OF NATRONA COUNTY TONIGHT. AROUND CASPER...OUTER DRIVE ON THE SOUTH SIDE OF TOWN WILL ESPECIALLY BE VULNERABLE TO STRONG WINDS AND BLOWING AND DRIFTING SNOW. TRAVEL IN THE WATCH AREA SHOULD STAY ALERT FOR THE POSSIBILITY OF STRONG WINDS TONIGHT AND TUESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
6 follow-up statements
000 WWUS75 KRIW 100915 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 215 AM MST TUE JAN 10 2006 ...STRONG WINDS POSSIBLE ACROSS PORTIONS OF CENTRAL WYOMING AND CODY FOOTHILLS TONIGHT AND TUESDAY... .STRONG WESTERLY FLOW WILL CONTINUE THROUGH THIS EVENING ACROSS WYOMING. THIS WILL BRING STRONG WINDS TO THE GREEN MOUNTAINS...NATRONA COUNTY AND THE CODY FOOTHILLS. WYZ020-101900- /O.UPG.KRIW.HW.A.0001.060110T1200Z-060111T0300Z/ /O.EXB.KRIW.HW.W.0002.060110T1200Z-060111T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 215 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE THIS MORNING ACROSS NATRONA COUNTY. SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL BE COMMON. CONSIDERABLE DRIFTING SNOW WILL OCCUR AS WELL...CREATING AREAS OF REDUCED VISIBILITY AND SNOW PACKED ROADWAYS. AROUND CASPER...OUTER DRIVE ON THE SOUTH SIDE OF TOWN WILL ESPECIALLY BE VULNERABLE TO STRONG WINDS AND BLOWING AND DRIFTING SNOW. INTERSTATE 25 AND HIGHWAYS 20...26 AND 220 WILL ALL BE AFFECTED. THOSE PLANNING TRAVEL IN NATRONA COUNTY TODAY SHOULD BE PREPARED FOR STRONG WINDS AND AREAS OF REDUCED VISIBILITY CAUSED BY BLOWING SNOW. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ003-101900- /O.CON.KRIW.HW.W.0002.000000T0000Z-060110T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 215 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. A SOUTHWEST TO WEST WIND OF 35 TO 50 MPH WITH GUSTS OF 60 TO 80 MPH WILL BE CONTINUE THROUGH NOON TODAY. WIND SPEEDS WEST OF CLARK WERE REPORTED AT 40 MPH WITH GUSTS TO NEAR 60 MPH MONDAY EVENING. THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH AND DOWN WIND OF THE NARROWER CANYONS INCLUDING THE VICINITY OF CLARK NORTH OF CODY. THERE IS THE POTENTIAL FOR VERY STRONG CROSS WINDS... ESPECIALLY ALONG HIGHWAY 120 AND HIGHWAY 294. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD STAY ALERT FOR STRONG WINDS TONIGHT AND TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ019-101900- /O.CON.KRIW.HW.W.0002.000000T0000Z-060111T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 215 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A SOUTHWEST WIND OF 35 TO 50 MPH WILL CONTINUE THROUGH THIS EVENING. WIND GUSTS OF 60 TO 70 MPH WILL BE COMMON IN OPEN AREAS AND THROUGH MOUNTAIN GAPS. BLOWING AND DRIFTING SNOW WILL OCCUR ALONG HIGHWAY 789 FROM SWEETWATER STATION TO NEAR MUDDY GAP...AS WELL AS OVER BEAVER RIM ON HIGHWAY 135. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. $$
000 WWUS75 KRIW 101712 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1012 AM MST TUE JAN 10 2006 ...STRONG WINDS POSSIBLE ACROSS PORTIONS OF CENTRAL WYOMING AND CODY FOOTHILLS TONIGHT AND TUESDAY... .STRONG WESTERLY FLOW WILL CONTINUE THROUGH THIS EVENING ACROSS WYOMING. THIS WILL BRING STRONG WINDS TO THE GREEN MOUNTAINS... NATRONA COUNTY AND THE CODY FOOTHILLS. WYZ003-101815- /O.CAN.KRIW.HW.W.0002.000000T0000Z-060110T1900Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1012 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. LOCALLY VERY WINDY CONDITIONS WILL CONTINUE AROUND THE CLARK AREA THROUGH EARLY AFTERNOON WITH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. $$ WYZ020-102300- /O.CON.KRIW.HW.W.0002.000000T0000Z-060111T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 1012 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WINDS WILL INCREASE THIS MORNING ACROSS NATRONA COUNTY. SOUTHWEST WINDS OF 30 TO 40 MPH WILL BE COMMON THIS AFTERNOON WITH GUSTS UP TO 60 MPH ALONG SOUTHEAST WYOMING BOULEVARD. THOSE PLANNING TRAVEL IN NATRONA COUNTY TODAY SHOULD BE PREPARED FOR STRONG WINDS AND AREAS OF REDUCED VISIBILITY CAUSED BY BLOWING SNOW. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ019-102300- /O.CON.KRIW.HW.W.0002.000000T0000Z-060111T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1012 AM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A SOUTHWEST WIND OF 35 TO 50 MPH WILL CONTINUE THROUGH THIS EVENING. WIND GUSTS OF 60 TO 70 MPH WILL BE COMMON IN OPEN AREAS AND THROUGH MOUNTAIN GAPS. BLOWING AND DRIFTING SNOW WILL OCCUR ALONG HIGHWAY 789 FROM SWEETWATER STATION TO NEAR MUDDY GAP...AS WELL AS OVER BEAVER RIM ON HIGHWAY 135. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. $$ AEM
000 WWUS75 KRIW 102227 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 327 PM MST TUE JAN 10 2006 WYZ020-110300- /O.CON.KRIW.HW.W.0002.000000T0000Z-060111T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 327 PM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST WINDS AT 30 TO 40 MPH WILL CONTINUE THROUGH EARLY EVENING BEFORE DIMINISHING. THE HIGHEST WIND SPEEDS WILL BE ENCOUNTERED AROUND THE SOUTH SIDE OF CASPER ALONG SOUTHEAST WYOMING BOULEVARD AND ALONG HIGHWAY 220 SOUTHWEST OF CASPER WHERE WIND GUSTS OF NEAR 60 MPH WILL BE ENCOUNTERED. DRIVERS OF HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IN THIS HIGH WIND AREA. $$ WYZ019-110300- /O.CON.KRIW.HW.W.0002.000000T0000Z-060111T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 327 PM MST TUE JAN 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST WINDS AT 30 TO 40 MPH WILL CONTINUE THROUGH EARLY EVENING BEFORE DIMINISHING. THE HIGHEST WIND SPEEDS WILL BE ENCOUNTERED OVER BEAVER RIM ON HIGHWAY 287 AND ALONG HIGHWAY 220 FROM MUDDY GAP TO CASPER WHERE STRONG CROSSWIND WITH GUSTS TO 60 MPH WILL BE ENCOUNTERED. DRIVERS OF HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD AVOID TRAVEL IN THIS HIGH WIND AREA. $$ AEM
000 WWUS75 KRIW 110249 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 749 PM MST TUE JAN 10 2006 WYZ020-110400- /O.EXP.KRIW.HW.W.0002.000000T0000Z-060111T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 749 PM MST TUE JAN 10 2006 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. A SOUTHWEST WIND OF 20 TO 30 MPH WITH SOME GUSTS TO 40 MPH WILL PERSIST OVERNIGHT. MOTORISTS SHOULD EXERCISE CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. $$ WYZ019-110400- /O.EXP.KRIW.HW.W.0002.000000T0000Z-060111T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 749 PM MST TUE JAN 10 2006 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. A SOUTHWEST WIND OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL PERSIST OVERNIGHT. MOTORISTS SHOULD EXERCISE CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. $$
000 WWUS75 KRIW 161826 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1126 AM MST MON JAN 16 2006 ...STRONG WINDS POSSIBLE ACROSS THE CODY FOOTHILLS TONIGHT THROUGH TUESDAY MORNING... .STRONG WESTERLY FLOW WILL INCREASE OVER WYOMING TODAY AND TONIGHT. THIS WILL BRING THE POTENTIAL FOR STRONG WINDS TO THE CODY FOOTHILLS. WYZ003-170300- /O.CON.KRIW.HW.A.0002.060117T0300Z-060117T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1126 AM MST MON JAN 16 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH TUESDAY MORNING. STRONG WEST WINDS OF 40 TO 50 MPH WITH GUSTS AS HIGH AS 65 MPH ARE POSSIBLE TONIGHT THROUGH TOMORROW MORNING ALONG THE CODY FOOTHILLS. THOSE PLANNING TRAVEL IN THE WATCH AREA SHOULD STAY ALERT FOR THE POSSIBILITY OF STRONG WINDS TONIGHT THROUGH TUESDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KRIW 170247 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 747 PM MST MON JAN 16 2006 ...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED ACROSS PORTIONS OF THE CODY FOOTHILLS TONIGHT THROUGH TUESDAY MORNING... WYZ003-170715- /O.UPG.KRIW.HW.A.0002.060117T0300Z-060117T1800Z/ /O.NEW.KRIW.HW.W.0004.060117T0300Z-060117T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 747 PM MST MON JAN 16 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY ACROSS THE CODY FOOTHILLS OVERNIGHT. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN MIDNIGHT AND 5 AM. WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO 80 MPH ARE EXPECTED ALONG THE NORMALLY WIND PRONE AREAS. THE STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 120 FROM NORTH OF CODY TO THE MONTANA BORDER. AREAS IN THE FOOTHILLS SOUTHWEST OF CODY AROUND BUFFALO BILL RESERVOIR MAY ALSO RECEIVE THESE STRONG WINDS. THE AREA AROUND CLARK AND SOUTHWEST OF CODY ARE THE MOST SUSCEPTIBLE TO THESE WINDS BUT ANYONE ALONG THE CODY FOOTHILLS SHOULD BE ALERT FOR POSSIBLE HIGH WINDS WITH WIND GUSTS IN EXCESS OF 60 MPH. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD STAY ALERT FOR THESE STRONG AND POSSIBLY DANGEROUS WINDS TONIGHT THROUGH TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SKRBAC/HAHN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 9, 3:25 PM MST, 5 hours 52 minutes earlier.
Area forecast discussion, Jan 9, 3:25 PM MST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 325 PM MST MON JAN 9 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY... UPDATE...RECEIVED REPORT FROM CLARK OF 40 TO 45 MPH SUSTAINED WINDS WITH GUSTS TO 55 MPH. EXPECT THESE WINDS TO CONTINUE THROUGH THE NIGHT AND TAPER OFF BETWEEN 15 AND 19Z TOMORROW WHEN MOUNTAIN TOP INVERSION RELAXES. STARTING TO SEE CAMP CREEK AND FALES ROCK RAWS GUSTING HIGH WIND...SO WILL BEGIN THEIR WARNING AT 9 PM AS WELL. AT THIS POINT...WILL PUSH NATRONA COUNTY WATCH UP UNTIL 5 AM TUESDAY AS THIS IS WHEN GRADIENT AND H7 WINDS MORE FAVORABLE. ANOTHER MAJOR WINTER STORM TO IMPACT THE WEST TUESDAY AFTERNOON THROUGH WEDNESDAY. BEFOREHAND...LEE TROUGH STRENGTHENING AS SHORTWAVE MOVING ACROSS ALBERTA CRASHES DOWN RIDGE THAT BROUGHT SHORT-LIVED SUNSHINE AND LIGHT WINDS TO THE AREA. INCREASING WESTERLY FLOW ALOFT AHEAD OF STRONG PACIFIC JET WILL PROVIDE SETUP FOR POSSIBLE DOWNSLOPE WINDSTORM IN CODY AREA TUESDAY MORNING. SUCCESSIVE MODEL RUNS MORE IMPRESSIVE OVER THIS AREA TUESDAY MORNING CHURNING OUT A FROUDE AROUND 1.0 WITH BUFKIT INVERSION TOP WINDS OVER 60 KNOTS...SO COULD EASILY SEE WIND GUSTS TO 80 MPH ALONG THE CODY FOOTHILLS. HAVE BACKED OFF A FEW HOURS ON HIGH WIND WATCH WITH BEST SETUP CENTERED BETWEEN 12Z AND 15Z. OTHER AREA OF HIGH WIND CONCERN WILL BE SOUTH CENTRAL FROM BEAVER RIM AREA TO CASPER LATE TONIGHT AND TUESDAY WITH HIGHEST WIND SPEEDS EXPECTED IN THIS AREA TUESDAY AFTERNOON. BACK TO WHAT HAS BEEN THE NORM FOR THE WEST AS OF LATE...ANOTHER SUSTAINED PERIOD OF SNOWFALL ON THE WAY TUESDAY AFTERNOON THROUGH WEDNESDAY. ON 295K SURFACE...ISENTROPIC LIFT AND CONDENSATION PRESSURE DEFICITS LESS THAN 5MB KICK IN TUESDAY AFTERNOON WHEN SNOWFALL TO SPREAD ACROSS THE WEST. TEMPERATURES WILL BE INITIALLY WARM WITH BACKING FLOW ADVECTING -4C 700 MB ISOTHERM INTO AREA. SO INITIALLY WET SNOW OR A RAIN AND SNOW MIX WILL BEGIN IN VALLEYS WITH HEAVIER ACCUMULATING SNOW IN THE MOUNTAINS TUESDAY AFTERNOON. PACIFIC COLD FRONT WILL MOVE ACROSS AREA LATE WEDNESDAY WITH A TRANSITION FROM WARM CONVEYOR BELT PRECIPITATION TO SNOW SHOWERS BEFORE TAPERING OFF WEDNESDAY NIGHT. EXPECTING WARNING CRITERIA TO BE A GOOD POSSIBILITY WITH 12 TO 18 INCHES IN THE WESTERN MOUNTAINS WITH 6 TO 10 IN THE STAR VALLEY...JACKSON HOLE AND PINEDALE AREAS. THE NORTHWEST CORNER OF WYOMING INCLUDING YELLOWSTONE NATIONAL PARK LOOK TO BE ON TRACK FOR ADVISORY AMOUNTS OF 6 TO 12 INCHES. MAIN PACIFIC TROUGH TO DIVE SOUTHEAST ACROSS IDAHO INTO THE CENTRAL ROCKIES TAKING A SIMILAR PATH AS STORM SYSTEM ON SUNDAY. MODELS TYPICALLY HAVE TROUBLE WITH LOW LEVEL FRONTOGENESIS AND PLACEMENT OF QPF EAST OF THE DIVIDE IN THESE SCENARIOS AND HAVE OPTED TO LET THE PAST BE THE BEST GUIDE...WITH CONVERGENCE AND PRECIPITATION DEVELOPING OVER CENTRAL WYOMING WEDNESDAY NIGHT AND PUSHING SOUTH THURSDAY BEFORE TAPERING OFF. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY... EXTENDED FORECAST CONTINUES VERY PROGRESSIVE PATTERN WITH ZONAL FLOW OVER THE EASTERN PACIFIC THROUGH THE NORTHERN PLAINS. THIS WILL BRING A SERIES OF FAST MOVING LOW PRESSURE TROUGHS AND ASSOCIATED PACIFIC COLD FRONTS...AND WEAK HIGH PRESSURE RIDGES THROUGH WYOMING. FRIDAY SHOULD SEE PRECIPITATION LIMITED TO THE FAR WEST. THE PRECIPITATION WILL INCREASE IN THE WESTERN MOUNTAINS ON SATURDAY AHEAD OF ANOTHER LOW PRESSURE TROUGH AND COLD FRONT THAT WILL SPREAD MORE PRECIPITATION EAST OF THE DIVIDE SUNDAY AND SUNDAY NIGHT. THERE SHOULD BE ENOUGH MOISTURE IN THE FLOW FOR MOUNTAIN SHOWERS ON MONDAY WITH SOME SHOWERS IN NORTHWEST FLOW EAST OF THE DIVIDE AS WELL. WINDS WILL REMAIN RATHER STRONG IN THE MOUNTAINS AND THE SOUTH...AND ALONG THE EAST SLOPES OF THE MOUNTAINS AS WELL AS THROUGH THE WIND CORRIDOR. THE PRECIPITATION THROUGH THE EXTENDED SHOULD BE ALMOST ENTIRELY IN THE FORM OF SNOW. NOT MUCH CHANGE IN TEMPERATURES AND WILL BE RATHER DIFFICULT WITH PERIODS OF PRECIPITATION...CLOUD COVER AND WINDS HAVING SIGNIFICANT IMPACT ON DAILY TEMPERATURES. WITH THE FAT FLOW...CHANGES IN TIMING OF TROUGHS AND FRONTS WILL BE DIFFICULT AS WELL AND MAY SEE CHANGES IN TIMING THROUGH THE EXTENDED FORECAST THE NEXT SEVERAL DAYS. AT THIS TIME THE MODELS SEEM TO BE IN FAIR AGREEMENT AND TIMING FROM PREVIOUS FORECAST LOOKS FAIRLY CLOSE AS WELL. && .RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FOR CODY FOOTHILLS...WYOMING ZONE 03...THROUGH NOON TUESDAY. HIGH WIND WARNING FOR THE GREEN MOUNTAINS...WYOMING ZONE 18... THROUGH EARLY TUESDAY EVENING. HIGH WIND WATCH FOR NATRONA COUNTY...WYOMING ZONE 20...MIDNIGHT TONIGHT THROUGH EARLY TUESDAY EVENING. WINTER STORM WATCH TUESDAY AFTERNOON THROUGH WEDNESDAY FOR WESTERN MOUNTAINS...WYOMING ZONES 12...14-15...24. WINTER STORM WATCH TUESDAY NIGHT THROUGH WEDNESDAY FOR WESTERN VALLEYS...WYOMING ZONES 13...23 AND 25. && SHORT TERM...AEM/LIPSON/TWB LONG TERM...C.BAKER
Hazardous weather outlook, Jan 9, 9:12 PM MST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 912 PM MST MON JAN 9 2006 WYZ001>020-022>030-101400- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 912 PM MST MON JAN 9 2006 ...HIGH WIND WARNINGS FOR CODY FOOTHILLS AND BEAVER RIM AREAS THROUGH TUESDAY... ...HIGH WIND WATCH FOR CASPER AREA 5 AM TUESDAY THROUGH TUESDAY EVENING... ...WINTER STORM WATCHES FOR MUCH OF WESTERN WYOMING TUESDAY AFTERNOON THROUGH WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL CONTINUE AROUND THE CODY AND BEAVER RIM AREAS THROUGH TUESDAY. WEST WINDS OF 40 TO 50 WITH GUSTS TO 70 MPH WILL BE COMMON IN THESE AREAS. IN THE CODY AREA...THE WINDS WILL BE STRONGEST NORTH OF CODY WITH...THOUGH THESE WINDS COULD WORK INTO CODY AT TIMES. IN NATRONA COUNTY...SUSTAINED WINDS COULD EXCEED 40 MPH WITH GUSTS TO 60 MPH AFTER 5 AM TUESDAY MORNING THROUGH TUESDAY EVENING. SOUTH PASS WILL SEE STRONG WINDS AS WELL...WITH SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH. THESE WINDS WILL MAKE TRAVEL DIFFICULT...AND WILL BLOW THE SNOW AROUND THAT FELL SUNDAY...CREATING REDUCED VISIBILITY AND DRIFTED SNOW OVER ROADS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS WILL CONTINUE TUESDAY AND WEDNESDAY OVER MUCH OF THE AREA. AFTER A BRIEF RESPITE FROM THE SNOW MONDAY...A MOIST WESTERLY FLOW WILL DEVELOP BY TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY NIGHT. THIS PATTERN IS EXPECTED TO BRING HEAVY SNOW TO WESTERN WYOMING ALONG WITH STRONG RIDGE TOP WINDS CREATING TREACHEROUS OR IMPOSSIBLE TRAVEL CONDITIONS OVER MOUNTAIN PASSES. SNOW WILL LIKELY SPREAD ACROSS CENTRAL WYOMING WEDNESDAY NIGHT BEFORE TAPERING OFF THURSDAY. .SPOTTER INFORMATION STATEMENT... REPORT STRONG WINDS...SUSTAINED WIND SPEEDS OVER 40 MPH OR GUSTS OVER 60 MPH TO THE NATIONAL WEATHER SERVICE IN RIVERTON. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:58 PM MST | Snow Advisory | RIW | Fremont, Hot Springs, Park, Teton | 30 hr |
| Jan 10, 3:58 PM MST | Winter Storm Warning | RIW | Fremont, Lincoln, Sublette, Teton | 30 hr |
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.